Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2005, 3:16 PM EDT for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2005, 3:16 PM EDT (19:16 UTC)
- Expired
- Jul 29, 2005, 3:52 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1829 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 291918 SVRMFL FLC011-292015- /O.NEW.KMFL.SV.W.0073.050729T1916Z-050729T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT FRI JUL 29 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 415 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG INTERSECTION OF ALLIGATOR ALLEY AND MIAMI CANAL...OR 18 MILES WEST OF WESTON. THIS STORM WAS MOVING WEST AT 5 MPH. * THE STORM WILL AFFECT... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2605 8074 2602 8055 2627 8058 2622 8078 $$ 57
1 follow-up statement
000 WWUS52 KMFL 291952 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 349 PM EDT FRI JUL 29 2005 FLC011-291959- /O.CAN.KMFL.SV.W.0073.000000T0000Z-050729T2015Z/ BROWARD FL- 349 PM EDT FRI JUL 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 2605 8074 2602 8055 2627 8058 2622 8078 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT FRI JUL 29 2005 .DISCUSSION...SHORT TERM FORECAST WILL BE GREATLY INFLUENCED BY UPPER LOW OVER NORTHERN BAHAMAS AND ASSOCIATED LOW LEVEL TROUGH JUST EAST OF IT OVER CENTRAL BAHAMAS. BELIEVE GFS HAS A BETTER HANDLE OF THESE FEATURE (AT LEAST INITIAL LOCATION OF UPPER LOW JUST WEST OF ANDROS...BETTER THAN NAM). THIS LOW WILL MOVE WEST THROUGH THE NIGHT AND WILL BE JUST WEST OF THE KEYS BY SATURDAY AFTERNOON. THIS WILL PUT SOUTH FLORIDA UNDER FAVORABLE ATMOSPHERIC CONDITIONS FOR CONVECTIVE ACTIVITY. AT THE SAME TIME...THE LOW LEVEL TROUGH WILL MOVE THROUGH SOUTH FLORIDA SAT MORNING ENHANCING LOW LEVEL CONVERGENCE. WILL INDICATE LIKELY POPS FOR SAT TO ACCOUNT FOR THIS. LOW LEVEL ATLANTIC RIDGE WILL THEN BUILD WEST INTO EASTERN GULF OF MEX BY SUN. THIS WILL RESULT IN PREVAILING EAST WINDS THAT WILL TEND TO KEEP AFTERNOON CONVECTION CONFINED TO INTERIOR AND WEST SECTIONS. WILL KEEP LOW SCT POPS EAST COAST THROUGH THE EXTENDED PERIOD...HOWEVER WILL INDICATE HIGH SCT POPS FOR NAPLES AS AS WEST COAST WILL LIKELY BE MORE ACTIVE WITH THIS REGIME. THE ONLY FLY IN THE OINTMENT IS THE TROPICAL WAVE NOW OVER THE LEEWARD ISS. ALTHOUGH IT WAS LOOKING MORE IMPRESSIVE EARLIER (FRI MORNING) IT NOW SHOWS A MORE RAGGED LOOK. OBSERVATIONS FROM THE LEEWARD ISLAND/AND QUICKSCAT SHOW NO CIRCULATION WITH THIS SYSTEM. THE QUESTION IS WHAT EFFECT IF ANY WILL HAVE ON OUR EXTENDED FORECAST? WELL SOME GUIDANCE DEVELOP THIS SYSTEM INTO A TROPICAL CYCLONE AND BRING IT TO NORTHERN BAHAMAS BEFORE TURNING IT NORTHWEST WITHOUT MUCH EFFECT OVER SOUTH FLORIDA. GFS ON THE OTHER HAND...TREATS THIS SYSTEM AS OPEN WAVE AND BRING IT TO FLORIDA SOMETIME BETWEEN LATE WED THROUGH THU EVENING. WILL TEND TO GO CLOSER TO GFS SOLUTION...GIVEN THE RAGGED LOOK OF THE SYSTEM...BUT STILL WILL WAIT FOR ANOTHER RUN OF THE MODELS BEFORE MAKING SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. && .MARINE...SFC WINDS SHOULD INCREASE TO 10 TO 15 KNOTS RANGE DUE TO TIGHTER PRESSURE GRADIENT...SO SEAS WILL ALSO BUILD...BUT REMAINING BELOW SCA CRITERIA. && .FIRE WEATHER...MEAN RH WILL REMAIN ABOVE CRITICAL VALUES THROUGH THE ENTIRE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 78 90 / 30 50 30 20 FORT LAUDERDALE 79 88 79 89 / 30 50 30 20 MIAMI 79 90 79 91 / 30 50 40 30 NAPLES 76 89 76 90 / 20 60 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 47
Hazardous weather outlook, Jul 29, 12:06 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT FRI JUL 29 2005 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1206 PM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SCATTERED MAINLY INLAND THUNDERSTORMS TODAY... THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTH FLORIDA, MAINLY OVER INLAND AREAS. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.